Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 99, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 1992, 1:00 AM CDT for Muskogee County, Okmulgee County, Wagoner County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1992, 1:00 AM CDT (06:00 UTC)
- Expired
- Jun 6, 1992, 2:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:07 AM CDT | Hail 1 | Okmulgee, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 060601 SVRTUL OKC101-111-145-060700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 100 AM CDT SAT JUN 6 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING COUNTIES ... IN EAST CENTRAL OKLAHOMA ...NORTHWESTERN MUSKOGEE COUNTY IN NORTHEAST OKLAHOMA ...NORTHEASTERN OKMULGEE COUNTY...WAGONER COUNTY AT 100 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF BALD HILL MOVING TO THE NORTHEAST AT 35 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILoDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:46 AM CDT, 13 hours 14 minutes earlier.
Area forecast discussion, Jun 5, 11:46 AM CDT, 13 hours 14 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1144 AM CDT FRI JUN 5 1992 ....THIS IS A TEST OF THE NEW AREA FORECAST DISCUSSION... ...THIS CONCLUDES THE TEST... ...=02... .OK...NONE.
In the hours before
Special weather statement, Jun 5, 11:30 PM CDT, 1 hour 30 minutes before
OKZ030-060600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1125 PM CDT FRI JUN 5 1992 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM FOR PARTS OF NORTHEAST OKLAHOMA... AT 1120 PM A CLUSTER OF THUNDERSTORMS WAS MOVING INTO CREEK AND OKFUSKEE COUNTIES IN NORTHEAST OKLAHOMA. THESE STORMS HAVE BEEN INTENSIFING DURING THE PAST HOUR WHILE MOVING RAPIDLY TO THE EAST NORTHEAST AT 30 TO 40 MILES AN HOUR. HEAVY RAIN...GUSTY WINDS AND HAIL ARE POSSIBLE WITH THESE STORMS. IN ADDITION...OTHER STRONG THUNDERSTORMS WERE CONTINUING OVER THE WESTERN AND CENTRAL PARTS OF THE STATE WHICH WILL LIKELY AFFECT EASTERN OKLAHOMA LATER DURING THE NIGHT. PERSONS IN EASTERN OKLAHOMA SHOULD CONTINUE TO MONITOR THE WEATHER TONIGHT AND LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS.
Special weather statement, Jun 6, 12:49 AM CDT, 11 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-060745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1247 AM CDT SAT JUN 6 1992 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PART OF NORTHEAST OKLAHOMA UNTIL 2 AM...AND FOR PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 6 AM... AT 1240 AM WEATHER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING INTO EASTERN OKLAHOMA. THESE STORMS WERE CONTINUING ACROSS CREEK AND OKFUSKEE COUNTIES AND WILL BE MOVING ACROSS TULSA...OKMULGEE AND MCINTOSH COUNTIES DURING THE NEXT HOUR. MOVEMENT WAS TO THE EAST NORTHEAST AT 30 MILES AN HOUR. HEAVY DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING STRIKES HAVE BEEN ASSOCIATED WITH THESE STORMS. GUSTY WINDS TO 40 MILES AN HOUR AND SMALL HAIL ARE ALSO POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE ALSO CONTINUING OVER THE WESTERN AND CENTRAL PART OF THE STATE WHICH WILL AFFECT THE AREA LATER DURING THE NIGHT. PERSONS ACROSS EASTERN OKLAHOMA SHOULD CONTINUE TO MONITOR THE WEATHER TONIGHT AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:36 AM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.